Alert archive / Arkansas / Special Weather Statements in 2013
Special Weather Statement, NWS Little Rock, AR
NWS Little Rock, AR issued this special weather statement at Aug 4, 2013, 7:21 PM CDT for Prairie County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2013, 7:21 PM CDT (00:21 UTC)
- Expired
- Aug 4, 2013, 8:05 PM CDT
- In force
- 44 min
- Issued by
- NWS Little Rock, AR
County Prairie County, AR
The radar
The Little Rock radar (KLZK), 61 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2211 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
491 WWUS84 KLZK 050021 SPSLZK SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 721 PM CDT SUN AUG 4 2013 ARZ033-045-046-050105- LONOKE AR-PRAIRIE AR-WHITE AR- 721 PM CDT SUN AUG 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHITE...NORTHWESTERN PRAIRIE AND NORTHEASTERN LONOKE COUNTIES UNTIL 800 PM CDT... AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF MCRAE...OR 12 MILES SOUTH OF SEARCY...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... DES ARC... THURMAN... WALKER... VINITY CORNER... JASMINE... HICKORY PLAINS... HAYLEY... CHILDERS... CENTER POINT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3501 9144 3482 9163 3506 9188 3517 9174 TIME...MOT...LOC 0021Z 313DEG 14KT 3506 9175 $$ 44
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Aug 4, 6:14 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 4, 6:14 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 614 PM CDT SUN AUG 4 2013 .DISCUSSION... UPDATED TO INCLUDE THE 00Z AVIATION DISCUSSION BELOW... && .AVIATION... SOME SCATTERED SHRA/TSRA WILL BE POSSIBLE THIS EVENING INTO THE EARLY MORNING TIME FRAME...THOUGH CHANCES DECREASE SOME AFTER MIDNIGHT. HOWEVER...CHANCES INCREASE ONCE AGAIN FOR MON MORNING INTO THE MIDDAY TIME FRAME. WHILE VFR CONDITIONS WILL BE DOMINANT...MVFR OR LOWER CONDITIONS WILL BE POSSIBLE NEAR OR UNDER ANY OF THE CONVECTIVE ACTIVITY. FOG AND LOW CIGS WILL ALSO BE POSSIBLE THIS EVENING BEHIND THE RAINFALL THAT MOVED THROUGH THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 306 PM CDT SUN AUG 4 2013/ SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT RAIN CONTINUES ACROSS NORTHERN ARKANSAS...ASSOCIATED WITH DISSIPATING MCS MOVING EAST ACROSS THE REGION. WHILE RAINFALL AMOUNTS HAVE NOT BEEN HEAVY...ANY RAINFALL IS ONLY ADDING TO SATURATION OF THE GROUND. ISOLATED CONVECTION IS FIRING UP THIS AFTERNOON ALONG WARM FRONT LOCATED FROM NEAR FORT SMITH TO HOT SPRINGS TO WEST OF MONTICELLO. WHILE WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...ONE OF THE PULSE STORMS COULD BRING SOME STRONG WINDS WHEN THEY COLLAPSE. AGAIN...MAIN CONCERN WILL BE WITH ANY ADDITIONAL HEAVY RAINFALL RECEIVED ACROSS THE NORTHERN COUNTIES. WHILE AMOUNTS TODAY HAVE GENERALLY REMAINED BELOW HALF OF AN INCH...THE GROUND WILL NOT BE ABLE TO ABSORB MUCH MORE WATER. HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON. THERE IS SOME QUESTION ABOUT HOW FAR SOUTH THE THUNDERSTORM COMPLEX WILL MOVE TONIGHT...WITH THE GFS BEING THE FARTHEST SOUTH. WITH THE LOW LEVEL JET A LITTLE STRONGER TONIGHT...THINK THAT THE COMPLEX WILL BE ABLE TO MOVE A LITTLE FARTHER SOUTH TONIGHT AND MONDAY THAN THIS MORNING. THE WARM FRONT WILL LIFT TO THE NORTHEAST MONDAY...WITH RAIN CHANCES BECOMING ORIENTED MORE ACROSS THE NORTHEAST HALF OF THE STATE. THE FRONT WILL LIFT NORTH OF THE REGION TUESDAY...BRINGING AN END TO THE SIGNIFICANT RAIN CHANCES. HOWEVER...AS TROUGH MOVES THROUGH THE OHIO VALLEY...THE FRONT WILL MOVE BACK SOUTH WEDNESDAY...CONTINUING THE RAIN CHANCES. TEMPERATURES WILL BE INFLUENCED BY THE CLOUD COVER AND RAINFALL. WHILE THE NORTH WILL STAY RELATIVELY COOL...THE SOUTH WILL CONTINUE TO SEE HEAT AND HUMIDITY. WILL HAVE TO MONITOR HEAT INDEX READINGS FOR TUESDAY AND WEDNESDAY AFTERNOON. LONG TERM...THURSDAY THROUGH SUNDAY NORTHWEST UPPER FLOW WILL SEND A FRONTAL BOUNDARY INTO THE REGION BY THURSDAY. THE BOUNDARY WILL STALL OUT NEAR THE REGION AS IT HITS AN UPPER RIDGE CENTERED TO THE SOUTHWEST. THIS WILL ALLOW A CONTINUED CHANCE OF SHOWERS/STORMS OVER THE REGION THROUGH THE PERIOD. TEMPERATURES WILL BE LARGELY DEPENDENT ON CLOUD COVER AND EXPECTED RAINFALL...WITH THE NORTHEAST HALF THE COOLEST AND SOUTHWEST HALF THE WARMEST. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 69 86 72 91 / 60 70 30 30 CAMDEN AR 73 94 76 97 / 20 40 10 10 HARRISON AR 70 88 72 91 / 70 60 30 20 HOT SPRINGS AR 75 93 74 95 / 30 40 20 10 LITTLE ROCK AR 73 90 74 94 / 40 50 20 20 MONTICELLO AR 75 93 76 96 / 30 50 10 10 MOUNT IDA AR 72 94 74 96 / 30 30 10 10 MOUNTAIN HOME AR 69 87 71 90 / 80 70 30 30 NEWPORT AR 69 86 73 91 / 50 70 30 30 PINE BLUFF AR 73 91 75 95 / 30 50 20 20 RUSSELLVILLE AR 73 90 73 94 / 50 50 20 20 SEARCY AR 71 88 74 92 / 50 60 20 20 STUTTGART AR 73 90 75 94 / 40 50 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR BAXTER-BOONE- CLEBURNE-FULTON-INDEPENDENCE-IZARD-JOHNSON-MARION-NEWTON-POPE- SEARCY-SHARP-STONE-VAN BUREN. && AVIATION...62
Hazardous weather outlook, Aug 4, 5:00 AM CDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN AUG 4 2013 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN AUG 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL AFFECT NORTH ARKANSAS TODAY AS AN AREA OF PRECIPITATION MOVES SOUTHEAST OUT OF KANSAS. CHANCES OF PRECIPITATION WILL INCREASE THROUGH THE MORNING AND SPREAD INTO CENTRAL PARTS OF THE STATE. OVERALL THE THREAT OF SEVERE STORMS WILL BE LOW TODAY. HOWEVER...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE SLOW MOVING AND WILL LIKELY AFFECT THE SAME AREAS FOR EXTENDED PERIODS OF TIME. AS SUCH...FLASH FLOODING WILL BE A POSSIBILITY. THE HEAVIEST RAINFALL AMOUNTS SHOULD RESIDE IN AREAS NORTH OF A LINE FROM CLARKSVILLE...TO CLINTON...TO BATESVILLE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR THOSE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UNSETTLED WEATHER PATTERN WILL CONTINUE ACROSS THE REGION INTO THE WORK WEEK. THIS WILL BRING SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS. WITH THE REPEATED ROUNDS OF RAINFALL EXPECTED TO AFFECT THE SAME GENERAL AREAS...FLASH FLOODING WILL CONTINUE TO BE A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THE SEVERE WEATHER THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
In the hours before
Special weather statement, Aug 4, 4:22 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 422 PM CDT SUN AUG 4 2013 ARZ038-042150- YELL AR- 422 PM CDT SUN AUG 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL YELL COUNTY UNTIL 445 PM CDT... AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF DANVILLE...MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... DANVILLE... PLAINVIEW... WING... SUNLIGHT BAY PARK... ROVER... RANGER... MACEDONIA... KINGSTON... CORINTH... BRIGGSVILLE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3514 9330 3494 9323 3493 9350 3505 9353 TIME...MOT...LOC 2122Z 258DEG 6KT 3500 9343 44
Special weather statement, Aug 4, 4:56 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
456 PM CDT SUN AUG 4 2013
ARZ022-030-038-042225-
LOGAN AR-POPE AR-YELL AR-
456 PM CDT SUN AUG 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YELL...SOUTHWESTERN
POPE AND EASTERN LOGAN COUNTIES UNTIL 530 PM CDT...
AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
COVE LAKE TO 6 MILES NORTH OF DANVILLE TO NEAR DANVILLE...AND MOVING
EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE... DANVILLE...
PETIT JEAN RIVER WMA... OLA...
MT NEBO SP... MOSLEY...
LAKE DARDANELLE STATE PARK... LAKE DARDANELLE...
DARDANELLE LOCK AND DAM... DARDANELLE...
SPRING LAKE CAMPGROUND... RANGER...
MT GEORGE... MACEDONIA... KINGSTON...
HAVANA... DELAWARE... CORINTH...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3532 9332 3527 9312 3516 9304 3505 9312
3496 9349 3509 9353 3518 9358
TIME...MOT...LOC 2156Z 249DEG 12KT 3519 9349 3514 9340
3503 9338
62Special weather statement, Aug 4, 7:05 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
705 PM CDT SUN AUG 4 2013
ARZ032-033-044-045-050050-
FAULKNER AR-LONOKE AR-PULASKI AR-WHITE AR-
705 PM CDT SUN AUG 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHITE...NORTHEASTERN
PULASKI...NORTHWESTERN LONOKE AND SOUTHEASTERN FAULKNER COUNTIES
UNTIL 745 PM CDT...
AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH OF
GREYSTONE TO 6 MILES WEST OF GREYSTONE TO 4 MILES WEST OF OLMSTEAD TO
NEAR MORGAN...AND MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
SHERWOOD... N LITTLE ROCK ARPT... NORTH LITTLE ROCK...
MAUMELLE... LITTLE ROCK AFB... JACKSONVILLE...
CABOT... SYLVANIA... SYLVAN HILLS...
PARNELL... OLMSTEAD... OLD AUSTIN...
MORGAN... MAYFLOWER... MARCHE...
LEVY... LAKEWOOD... GREYSTONE...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 134 AND 152.
THIS INCLUDES INTERSTATE 430 BETWEEN MILE MARKERS 8 AND 12.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3496 9192 3486 9206 3481 9220 3474 9239
3498 9247 3503 9233 3508 9219 3514 9207
TIME...MOT...LOC 0004Z 335DEG 11KT 3506 9205 3500 9215
3494 9228 3489 9239
44Special weather statement, Aug 4, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 721 PM CDT SUN AUG 4 2013 ARZ033-045-046-050105- LONOKE AR-PRAIRIE AR-WHITE AR- 721 PM CDT SUN AUG 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHITE...NORTHWESTERN PRAIRIE AND NORTHEASTERN LONOKE COUNTIES UNTIL 800 PM CDT... AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF MCRAE...OR 12 MILES SOUTH OF SEARCY...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... DES ARC... THURMAN... WALKER... VINITY CORNER... JASMINE... HICKORY PLAINS... HAYLEY... CHILDERS... CENTER POINT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3501 9144 3482 9163 3506 9188 3517 9174 TIME...MOT...LOC 0021Z 313DEG 14KT 3506 9175 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:05 PM CDT | Special Weather Statement | LZK | Pulaski | 45 min |
| Aug 4, 7:42 PM CDT | Special Weather Statement | LZK | Pulaski | 43 min |
| Aug 4, 8:19 PM CDT | Special Weather Statement | LZK | Lonoke | 46 min |
| Aug 5, 9:01 AM CDT | Special Weather Statement | LZK | Sharp | 19 min |
| Aug 5, 9:32 AM CDT | Flash Flood Warning | LZK | Fulton, Sharp | 118 min |
| Aug 5, 2:31 PM CDT | Special Weather Statement | LZK | Searcy | 29 min |
| Aug 5, 2:35 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 40 min |
| Aug 5, 2:46 PM CDT | Severe Thunderstorm Warning | LZK | Marion, Searcy | 29 min |
| Aug 5, 3:27 PM CDT | Special Weather Statement | LZK | Perry | 18 min |
| Aug 5, 4:41 PM CDT | Special Weather Statement | LZK | Lonoke | 29 min |
| Aug 5, 4:59 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 31 min |
| Aug 5, 6:32 PM CDT | Special Weather Statement | LZK | Bradley | 48 min |
Nearby
Special Weather Statements in Arkansas, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.